MAUDE Adverse Event Report: INTERVASCULAR SAS INTERGARD KNITTED; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS INTERGARD KNITTED; VASCULAR POLYESTER GRAFT
Model Number IGK1809
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Pseudoaneurysm (2605)
Date of Event 11/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned explanted device is being analyzed by an external and independent laboratory.No graft identification will be provided as the original implant was performed more than 11 years ago.Therefore, no review of the device history records can be performed.The analysis of historical data concerning the same lot number cannot be performed either.The investigation is still ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
The bifurcated graft was initially implanted into the patient on (b)(6) 2007.Blood leaked from a hole on the lateral side of the left leg of the graft and a pseudoaneurysm was formed over the years.The re-operation was performed on (b)(6) 2018 to replace the graft with a new one.According to the surgeon, the pseudoaneurysm had been formed out of the hole of the needle puncture for de-airing during the previous surgery in 2007.The explanted graft fragments are available for investigation.The patient is stable.
 
Additional Manufacturer Narrative
(10/180) the returned fragment was analyzed by an external and independent laboratory after undergoing enzymatic digestion.The graft appeared dilated.The right and left sides of the graft similarly showed obvious loss of textile cohesion.No evidence of large tears or hole compatible with a previous needle puncture or signs of cut could be observed.(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Additional Manufacturer Narrative
Corrected data: block h6, result code 180 replaced by 3221 following additional information provided by a second laboratory and conclusion of our corporate medical officer (see details below).Additionnal manufacturer narrative: (10/3221) an additional analysis has been performed by a second external independent laboratory following request by our corporate medical officer to better understand the case before conclusion.Their observations are as follows: "the analysis of the explanted graft shows a more important textile ageing of the left leg than on the rest of the graft.Moreover, this area corresponds to the blood leakage area observed by the surgeon.However, the macro- and microscopical analyses followed with sem did not reveal any holes nor broken yarn that could be responsible for the pseudo-aneurysm growing.No needle puncture is observed.Interstices between yarns could be observed locally, which is not unusual in grafts after 11 years of implantation due to the cyclic extension undergone by the textile structure in vivo.One can however expect that the tissue ingrowth would probably have clogged these holes.Regarding the remeshing line area of the graft, observations bring out that the yarns are looser in that zone and that the textile structure appears to be consequently locally less tight.It can however not be concluded, based on the available data, that the expected increased permeability in that zone would be responsible for aneurysm formation." they concluded that: "thus, it cannot be concluded that the segment of the bypass received for analysis is implicated into the pseudoaneurysm growing but, as the anastomoses of the graft were not received, a part of the bypass was not analysed.So, it cannot be excluded that the needle puncture mentioned by the surgeon was on the unanalysed part of the graft." the results above were then sent to our corporate medical officer to have his final comments.His observations are as follows : "the most likely origin of a pseudoaneurysm is at the anastomotic level.The analysis provided by [the second laboratory] does not include the anastomotic site.The hypothesis presented by the surgeon cannot be supported by the findings however the portion of graft containing the hole may have not been included in the specimen received.Therefore it cannot be disregarded.Overall, i agree with the lab conclusions." (4315) the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.

Brand Name
INTERGARD KNITTED
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
z.i. athelia i
la ciotat cedex, 13705
FR  13705
MDR Report Key8184301
Report Number1640201-2018-00032
Device Sequence Number13784793
Product Code DSY
UDI-Device Identifier00384401000495
UDI-Public00384401000495
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIGK1809
Device Catalogue NumberIGK1809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer05/02/2019
12/16/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date05/29/2019
01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;